Alert archive / Texas / Hard Freeze Warnings in 2021
Hard Freeze Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this hard freeze warning at Feb 18, 2021, 9:41 AM CST for 4 states. It took effect at Feb 18, 2021, 6:00 PM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2021, 9:41 AM CST (15:41 UTC)
- In effect from
- Feb 18, 2021, 6:00 PM CST
- Expired
- Feb 19, 2021, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 5:55 AM CST | EXTREME COLD 16 | 3 Ene Carthage, TX | MESONET STATION K4F2 PANOLA COUNTY AIRPORT-SHARPE FIE. |
| Feb 19, 5:56 AM CST | EXTREME COLD 19 | 1 Ese Barksdale Air For, LA | AWOS STATION KBAD BARKSDALE AFB. |
| Feb 19, 6:00 AM CST | EXTREME COLD 10 | 1 S Bettie, TX | MESONET STATION UP281 0.9 S BETTIE (UPR). |
| Feb 19, 6:00 AM CST | EXTREME COLD 13 | 3 Sw Arp, TX | MESONET STATION UR271 2.8 SW ARP (UPR). |
| Feb 19, 6:00 AM CST | EXTREME COLD 23 | 5 Nnw Columbia, LA | MESONET STATION UP462 4.8 N COLUMBIA (UPR). |
| Feb 19, 6:05 AM CST | EXTREME COLD 6 | 5 N Noonday, TX | MESONET STATION UR166 4.7 N NOONDAY (UPR). |
| Feb 19, 6:10 AM CST | EXTREME COLD 13 | 3 N Queen City, TX | MESONET STATION UR227 2.7 N QUEEN CITY (UPR). |
| Feb 19, 6:10 AM CST | EXTREME COLD 17 | 4 Ene Garrison, TX | MESONET STATION UR267 4.3 SW TIMPSON (UPR). |
| Feb 19, 6:15 AM CST | EXTREME COLD 23 | 1 Ne Grayson, LA | MESONET STATION UP871 1.1 NE GRAYSON (UPR). |
| Feb 19, 6:20 AM CST | EXTREME COLD 8 | 5 Ese Big Sandy, TX | MESONET STATION UR140 4.7 E BIG SANDY (UPR). |
| Feb 19, 6:20 AM CST | EXTREME COLD 18 | Joaquin, TX | MESONET STATION UR170 JOAQUIN (UPR). |
| Feb 19, 6:20 AM CST | EXTREME COLD 22 | 4 Ssw Pollock, LA | MESONET STATION UP884 3.2 N BALL (UPR). |
| Feb 19, 6:25 AM CST | EXTREME COLD -2 | 6 Wsw Hope, AR | MESONET STATION UP503 6.5 W HOPE (UPR). |
| Feb 19, 6:25 AM CST | EXTREME COLD 11 | 3 Ene Naples, TX | MESONET STATION UR214 3.4 NE NAPLES (UPR). |
| Feb 19, 6:30 AM CST | EXTREME COLD 10 | 9 Ese Texarkana, AR | MESONET STATION UP511 8.6 N FOUKE (UPR). |
| Feb 19, 6:30 AM CST | EXTREME COLD 13 | 6 S Bradley, AR | MESONET STATION UP857 5.7 S BRADLEY (UPR). |
| Feb 19, 6:35 AM CST | EXTREME COLD 14 | 9 S Cuney, TX | MESONET STATION UP285 9.5 S CUNEY (UPR). |
| Feb 19, 6:35 AM CST | EXTREME COLD 17 | 3 Wnw Waskom, TX | MESONET STATION UR171 2.9 NW WASKOM (UPR). |
| Feb 19, 6:35 AM CST | EXTREME COLD 18 | 4 Wsw Gallatin, TX | AWOS STATION KJSO JACKSONVILLE. |
| Feb 19, 6:35 AM CST | EXTREME COLD 22 | 2 Ene Monroe, LA | MESONET STATION UP873 2.5 E MONROE (UPR). |
| Feb 19, 6:40 AM CST | EXTREME COLD 21 | 3 Ne Olla, LA | MESONET STATION UP382 2.7 NE OLLA (UPR). |
| Feb 19, 6:41 AM CST | EXTREME COLD 20 | 9 N Sterlington, LA | MESONET STATION TS982 MS-MSR PORTNO. 3. |
| Feb 19, 6:42 AM CST | EXTREME COLD 20 | 11 S Provencal, LA | MESONET STATION NATL1 NATCHITOCHES. |
| Feb 19, 6:45 AM CST | EXTREME COLD 14 | 3 S Plain Dealing, LA | MESONET STATION UP879 3.3 S PLAIN DEALING (UPR). |
| Feb 19, 6:53 AM CST | EXTREME COLD 7 | 9 W El Dorado, AR | ASOS STATION KELD EL DORADO GOODWIN FIELD AIRPORT. |
| Feb 19, 6:53 AM CST | EXTREME COLD 11 | 2 E Texarkana, AR | ASOS STATION KTXK TEXARKANA REGIONAL WEBB FIELD AIRPORT. |
| Feb 19, 6:53 AM CST | EXTREME COLD 11 | 6 Wnw Tyler, TX | ASOS STATION KTYR TYLER. |
| Feb 19, 6:53 AM CST | EXTREME COLD 12 | 1 Ssw Lakeport, TX | ASOS STATION KGGG LONGVIEW. |
| Feb 19, 6:53 AM CST | EXTREME COLD 17 | 2 Ne Minden, LA | MESONET STATION FW8899 MINDEN. |
| Feb 19, 6:53 AM CST | EXTREME COLD 20 | 3 Nw Bossier City, LA | ASOS STATION KDTN SHREVEPORT DWNTN. |
| Feb 19, 6:53 AM CST | EXTREME COLD 21 | 3 E Monroe, LA | ASOS STATION KMLU MONROE. |
| Feb 19, 6:55 AM CST | EXTREME COLD 8 | 2 W Tyler, TX | MESONET STATION ASEPS 2 W TYLER. |
| Feb 19, 6:55 AM CST | EXTREME COLD 10 | 5 Sw Quitman, TX | AWOS STATION KJDD MINEOLA/QUITMAN. |
| Feb 19, 6:55 AM CST | EXTREME COLD 10 | 7 Sse Wake Village, TX | MESONET STATION UP223 6.5 SE WAKE VILLAGE (UPR). |
| Feb 19, 6:55 AM CST | EXTREME COLD 12 | 6 W Omaha, TX | MESONET STATION UR221 6.3 W OMAHA (UPR). |
| Feb 19, 6:55 AM CST | EXTREME COLD 13 | 3 Ese Marshall, TX | AWOS STATION KASL MARSHALL. |
| Feb 19, 6:55 AM CST | EXTREME COLD 15 | 2 Sse New Summerfield, TX | MESONET STATION 6378D 2 SSE NEW SUMMERFIELD. |
| Feb 19, 6:55 AM CST | EXTREME COLD 16 | 1 N Burke, TX | MESONET STATION UR092 1.4 N BURKE (UPR). |
| Feb 19, 6:57 AM CST | EXTREME COLD 22 | 9 E Atlanta, LA | MESONET STATION EW6758 GEORGETOWN. |
| Feb 19, 6:58 AM CST | EXTREME COLD 3 | 1 W Patmos, AR | MESONET STATION FW2832 HOPE. |
| Feb 19, 6:58 AM CST | EXTREME COLD 14 | 1 Nnw Homer, LA | MESONET STATION CANL1 CANEY. |
| Feb 19, 6:59 AM CST | EXTREME COLD 17 | 5 Sw Taylor, AR | MESONET STATION EW9378 LAKE ERLING. |
| Feb 19, 7:00 AM CST | EXTREME COLD 7 | 9 W El Dorado, AR | ASOS STATION KELD EL DORADO GOODWIN FIELD AIRPORT. |
| Feb 19, 7:00 AM CST | EXTREME COLD 9 | 3 W De Queen, AR | ASOS STATION KDEQ DE QUEEN J L HELMS AIRPORT. |
| Feb 19, 7:00 AM CST | EXTREME COLD 9 | Atlanta, TX | MESONET STATION FW1177 ATLANTA 12 HR MIN TEMPERATURE. |
| Feb 19, 7:00 AM CST | EXTREME COLD 10 | 1 Wnw Ben Lomond, AR | MESONET STATION DW7854 BEN LOMOND. |
| Feb 19, 7:00 AM CST | EXTREME COLD 10 | 2 Sw Noonday, TX | MESONET STATION DW6711 NOONDAY. |
| Feb 19, 7:00 AM CST | EXTREME COLD 10 | 4 Nw Hawkins, TX | MESONET STATION FW2254 HAWKINS. |
| Feb 19, 7:00 AM CST | EXTREME COLD 11 | 1 Ssw Lakeport, TX | ASOS STATION KGGG LONGVIEW. |
| Feb 19, 7:00 AM CST | EXTREME COLD 11 | 2 E Texarkana, AR | ASOS STATION KTXK TEXARKANA REGIONAL WEBB FIELD AIRPORT. |
| Feb 19, 7:00 AM CST | EXTREME COLD 11 | 6 Wnw Tyler, TX | ASOS STATION KTYR TYLER. |
| Feb 19, 7:00 AM CST | EXTREME COLD 11 | 9 W Bettie, TX | MESONET STATION FW6949 GILMER. |
| Feb 19, 7:00 AM CST | EXTREME COLD 13 | 3 Nne Longview, TX | MESONET STATION AT216 LONGVIEW. |
| Feb 19, 7:00 AM CST | EXTREME COLD 14 | 2 E Bullard, TX | MESONET STATION EW7912 BULLARD. |
| Feb 19, 7:00 AM CST | EXTREME COLD 14 | Wake Village, TX | MESONET STATION EW6768 WAKE VILLAGE. |
| Feb 19, 7:00 AM CST | EXTREME COLD 15 | 3 Se Jacksonville, TX | MESONET STATION EW8349 JACKSONVILLE. |
| Feb 19, 7:00 AM CST | EXTREME COLD 17 | 2 Sse Stanley, LA | MESONET STATION AS283 MANSFIELD. |
| Feb 19, 7:00 AM CST | EXTREME COLD 17 | 5 Sw Taylor, AR | MESONET STATION EW9378 LAKE ERLING. |
| Feb 19, 7:00 AM CST | EXTREME COLD 18 | 2 Ssw Keachi, LA | MESONET STATION UP877 2.0 S KEACHI (UPR). |
| Feb 19, 7:00 AM CST | EXTREME COLD 18 | 3 Sw Shreveport, LA | ASOS STATION KSHV SHREVEPORT REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS74 KSHV 181541 AAA NPWSHV URGENT - WEATHER MESSAGE...UPDATED National Weather Service Shreveport LA 941 AM CST Thu Feb 18 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191600- /O.NEW.KSHV.HZ.W.0002.210219T0000Z-210219T1600Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 941 AM CST Thu Feb 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Sub-freezing temperatures of 10 to 20 expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 6 PM this evening to 10 AM CST Friday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes and additional water main breaks are expected. * ADDITIONAL DETAILS...Power outages continue across portions of the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to make plans for how you will remain warm tonight. To prevent additional bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 04
2 follow-up statements
008 WWUS74 KSHV 190408 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1008 PM CST Thu Feb 18 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191600- /O.CON.KSHV.HZ.W.0002.000000T0000Z-210219T1600Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1008 PM CST Thu Feb 18 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Sub-freezing temperatures of 10 to 20 degrees expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Through 10 AM CST Friday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes and additional water main breaks are expected. * ADDITIONAL DETAILS...Power outages continue across portions of the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to make plans for how you will remain warm tonight. To prevent additional bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ 15
067 WWUS74 KSHV 191511 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 911 AM CST Fri Feb 19 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-192315- /O.NEW.KSHV.HZ.W.0003.210220T0000Z-210220T1600Z/ /O.CON.KSHV.HZ.W.0002.000000T0000Z-210219T1600Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 911 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY... * WHAT...Sub-freezing temperatures of 10 to 20 degrees expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Until 10 AM CST this morning and then from 6 PM this evening to 10 AM CST Saturday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes and additional water main breaks are expected. * ADDITIONAL DETAILS...Power outages continue across portions of the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to make plans for how you will remain warm tonight. To prevent additional bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ 04
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 18, 5:29 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 18, 5:29 AM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
529 AM CST Thu Feb 18 2021
.AVIATION...
Predominantly IFR/MVFR ceilings will remain for this TAF period,
as a thick cloud deck remains overheard in the wake of this winter
weather. Very light additional winter precipitation may be
possible this morning, but confidence was only high enough to
include a weather group in KMLU past 08/14z. Dry air will quickly
filter into the region, and some sites may mix out into VFR as
early as 19/03z. Expect the eventual transition into VFR ceilings
over the course of the next few TAF packages.
/44/
&&
.PREV DISCUSSION... /issued 248 AM CST Thu Feb 18 2021/
SHORT TERM.../Today through Friday/
The strongest and heaviest of this winter weather has now pulled
well north of the Four-States region. However, based on current
radar coverage, and some high-resolution guidance, additional
light precipitation may fall over the course of the morning south
of I-30. As such, the current Winter Storm Warning was trimmed
back during the evening hours to reflect this change. It is worth
noting that as the Winter Storm Warning is trimmed, and eventually
allowed to expire at noon, that does not mean there still aren't
high-impacts occurring in those areas. Travel conditions will
likely be atrocious in many areas until additional snow and ice
melt into the weekend. Thankfully, additional snow and ice
accumulations over the course of this morning are expected to be
light.
Precipitation chances should end by early this afternoon, with
mainly a spotty chance for a flurry in our eastern zones. Behind
that, expect dry conditions into the long-term, with temperatures
remaining well below average over the next 72-hours due to
continued cloud cover and cold air advection.
/44/
LONG TERM.../Friday night through the middle of next week/
The main theme of the long range portion of the forecast is a
gradual return to normal temperatures. But of course we will still
start out of the period well below normal, especially considering we
will be beginning with considerable snow and ice still on the ground
in many areas.
The good news is that quite a bit of melting should take place on
Saturday afternoon as partly cloudy skies (at worst) should work
with southerly flow to help get temperatures well above freezing in
all areas. But this relatively "warm" day will be preceded by
another very cold night with low temperatures primarily in the
teens. Even though southerly flow will keep kicking in Saturday
night ahead of a building disturbance coming into the Southern
Plains, temperatures will likely get down to near, or just below,
freezing before Sunday morning.
This coming storm system will be a little starved of moisture and
instability, but will result in increasing clouds and maybe some
showers late in the day. Despite the clouds, the gradual warming
trend will be in force and generally range highs from the upper 40s
to mid 50s in the region. There is fair amount of model spread
regarding this system and its particulars, but there is a decent
chance of showers across the region as the associated relatively
weak cold front moves through Monday night. Temperatures could fall
off enough to worry about a little (emphasizing "little") wintry
weather threat in northern zones before pcpn ends - but at this
juncture confidence in these wintry types is too low to include in
the official forecast.
Expecting this cold front to only cause a brief respite in the
warming trend with highs by the middle of next week likely in the
60s and lows basically ranging from the 30s to 40s. Chances of rain
could return to the region by the latter portion of next work week.
Hang on...the exit of winter is coming.
/50/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 35 17 36 16 / 20 0 0 0
MLU 33 17 36 15 / 30 0 0 0
DEQ 37 12 39 15 / 10 0 0 0
TXK 34 13 35 16 / 10 0 0 0
ELD 33 14 37 14 / 20 0 0 0
TYR 31 13 33 16 / 10 0 0 0
GGG 32 13 34 15 / 20 0 0 0
LFK 35 17 39 18 / 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Winter Storm Warning until noon CST today for ARZ060-061-070>073.
LA...Winter Storm Warning until noon CST today for LAZ001>006-010>014-
017>022.
OK...None.
TX...Winter Storm Warning until noon CST today for TXZ112-125-126-
136>138-149>153-165>167.
&&
44/50Hazardous weather outlook, Feb 18, 5:48 AM CST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 548 AM CST Thu Feb 18 2021 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-125-126- 136>138-149>153-165>167-191200- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cass- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 548 AM CST Thu Feb 18 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Winter Storm Warning will remain in effect until noon today, as very light additional winter precipitation may fall in these areas during the morning timeframe. This will add to already dangerous driving conditions. However, this activity should diminish as the afternoon progresses. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The weather will begin to warm up through the weekend, allowing for this snow and ice pack to begin melting. There may some increased rain chances on Sunday with another trough, but no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not expected at this time. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-191200- Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Wood- 548 AM CST Thu Feb 18 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... While no additional snowfall or ice is expected, many of these areas received 8+ additional inches of snow. As such, travel conditions will remain hazardous while this new and old snow pack begins to melt. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The weather will begin to warm up through the weekend, allowing for this snow and ice pack to begin melting. There may some increased rain chances on Sunday with another trough, but no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not expected at this time. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 44
In the hours before
Local storm report, Feb 18, 9:24 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW MINEOLA 32.67N 95.49W
02/18/2021 M1.0 INCH WOOD TX PUBLIC
EVENT TOTAL.
&&
13Local storm report, Feb 18, 9:28 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW PRESCOTT 33.80N 93.38W
02/18/2021 M11.8 INCH NEVADA AR FIRE DEPT/RESCUE
EVENT TOTAL.
&&
13Local storm report, Feb 18, 9:33 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SLEET CHOUDRANT 32.53N 92.51W
02/18/2021 M1.3 INCH LINCOLN LA PUBLIC
EVENT TOTAL.
&&
13Nearby
Hard Freeze Warnings in Texas, 2021Hard Freeze Warnings in Louisiana, 2021Hard Freeze Warnings in Arkansas, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.